Home Newly diagnosed



Tamoxifen and Anxiety

msg132msg132 BrisbaneMember Posts: 32
Hi All, I changed to Tamoxifen two months ago from Zoladex and Latrezole.
It has helped with my joints pains a lot however I have started having the "rollercoaster fear" type of feeling in my stomach - and its there constantly - I am anxious for normal things which is so opposite of my nature- I have been always a very confident person and this anxiety is something very new. Anyone else has experienced it?
The feeling is making my stomach ache actually :(
Tagged:

Comments

  • kezmusckezmusc Member Posts: 1,540
    Never had that one sorry lovely.  I do get  regular bouts of nausea though along with a multitude of other things :)
      I have heard that comment before though. As it messes with your hormones and oestrogens effect on seratonin and mood it could most certainly be doing just that.  Best check with your Doctor sweets  xoxoxo
  • DeanneDeanne Sunshine Coast QldMember Posts: 2,150
    edited November 2020
    Not sure if this is what you mean @msg132, but I describe it as a feeling of doom and yes it does have a losing your stomach physical sensation along with it. It usually happens when I am almost falling asleep at night. It is so unsettling that I then have a lot of trouble relaxing and getting to sleep. I have never had it during the day or even associated with anything in particular, though.

    I have been on Tamoxifen twice in my 7 years of anti hormone therapy (initially for 2 years and have now been back on it for 2 years after Letrozole for 3 years in between). It has only happened on Tamoxifen I think. Seems to have stopped at the moment so maybe your body does adjust and stop having that reaction after a while. I hope it settles for you too. It is a dreadful sensation. Checking with your doctor might be a good idea. Take care. xxx
  • AfraserAfraser MelbourneMember Posts: 3,510
    Just to be on the safe side have you checked your heartbeat? I have an irregular heartbeat - it’s often very easy to treat - and one of the symptoms can be a funny, doom- laden feeling in the pit of your stomach. I am mostly asymptomatic, but I have had it once or twice and it is really disconcerting. It may of course be nothing of the sort, and just a medication reaction. Best wishes. 
  • primekprimek Broken HillMember Posts: 5,407
    Tamoxifen can cause nausea or tummy upsets with some people and that also may be the cause of some symptoms. 
    I had that feeling on taxol, not really nausea just being unsettled (and reflux) it felt a lot like anxiety.
    A change in medication regime could easily spike some anxiety and if it continues some sessions with a counsellor may be beneficial.
    Whilst it might well be anxiety, the fact it seems to be always there could  be more likely to be side effects. Do you eat when you take it? Is it morning or night? Varying things can help. Did you start any other new medications at same time (like iron tablets) always good to exclude other possible causes.
  • msg132msg132 BrisbaneMember Posts: 32
    Thanks Everyone, it has settled a lot after a few events finished- which is a bit surprising as i did not consider myself to be nervous for those events ! I guess, I have changed a lot since the diagnosis...:(
Sign In or Register to comment.